What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 3, 8:42 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 3, 8:42 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
942 PM CDT Tue Apr 3 2018
.NEAR TERM [Through Tonight]...
Update forecast to remove counties from the northern half of the
forecast area as capping and front under cutting storms has caused
a diminished severe weather threat. Front and outflow continues to
rush south across I-10 cooridor with a stronger cluster of storms
over Colorado County. Overall convection should remain weak with
strong capping evident in AMDAR airplane soundings.
Overpeck
&&
.PREV DISCUSSION /Issued 809 PM CDT Tue Apr 3 2018/...
Updated forecast for ongoing trends based on radar. Cap holding
strong south of the front and seems to be the limiting factor in
the convection over Walker County. Cold front is approaching the
strong storms so may see an up tick in activity. Jet streak still
west of the area but lift from it seems to be weak at this time as
there has not been much convection to form west of the area. There
are a few storms near La Grange to Bastrop so possible storms
could fill in along the front between this activity and the Walker
County activity. HRRR model trends seem on track so latest update
to the forecast follows those trends.
Hopefully we can clear some of the northern counties from the
severe thunderstorm watch before 10PM depending upon how far south
the front reaches.
Overpeck
.AVIATION [00Z TAF Issuance]...
Challenging forecast timing the collision of the oncoming front
and storms ongoing ahead of the front. Additionally, lots of
questions as to how much the cap will erode farther downstream
towards the Houston metro.
With these uncertainties, have mainly chosen to tweak the timing
of prevailing TSRA at all sites based on latest radar and
satellite trends. With the complex evolution of these storms, it
may require further amendments until we reach a more steady state
after dark in which the front dominates.
Luchs
.MARINE...
Onshore flow has relaxed somewhat with the approach of a cold front
stretching from near Little Rock AR to Pecos TX and have allowed the
Small Craft Should Exercise Caution statement to expire for the
nearshore waters. Have continued it for the offshore waters where
seas remain elevated. Despite this weakening wind trend, there will
be little time for seas to fall further before the cold front moves
off the coast around midnight and dramatically increasing northerly
winds behind the front will allow for seas to build further. Strong
offshore winds in the 20-30 knot range across the coastal waters
will result in seas building into the 5 to 7 feet range nearshore
and 6 to 8 feet range offshore. Winds will begin decreasing by
Wednesday afternoon as surface ridging builds into Texas.
A line of strong to possibly severe thunderstorms is expected to
accompany the cold front tonight and may result in locally enhanced
winds and waves before clearing the waters by sunrise. Patchy or
light sea fog with visibilities in the 4-6 NM range will be possible
across the waters before the cold front clears the coast.
Huffman
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 48 68 50 76 64 / 70 0 0 10 10
Houston (IAH) 54 71 50 76 64 / 70 0 0 20 10
Galveston (GLS) 60 69 61 75 68 / 50 10 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 4 AM to 1 PM CDT Wednesday for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to the Matagorda Ship Channel
from 20 to 60 NM...Waters from High Island to Freeport from
20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT Wednesday for
the following zones: Waters from Freeport to the Matagorda
Ship Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&
NEAR TERM...Overpeck
SHORT TERM...Luchs
LONG TERM...HuffmanHazardous weather outlook, Apr 3, 5:11 AM CST, 17 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
611 AM CDT Tue Apr 3 2018
TXZ163-164-176>179-195>200-210>214-226-227-235>238-041115-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
611 AM CDT Tue Apr 3 2018
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
A cold front will cross the region from north to south this
afternoon and evening, bringing with it a risk of a few strong to
severe thunderstorms. The primary hazard with these storms will
be damaging winds. Large hail and an isolated tornado will also be
possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and tonight.
GMZ330-335-350-355-370-375-041115-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
611 AM CDT Tue Apr 3 2018
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Strong rip currents and elevated tides are expected today. Tide
levels may cause some localized minor coastal flooding issues at
high tide on Tuesday morning...mainly around SH 87 and 124 on
Bolivar Peninsula. Strong to severe thunderstorms may accompany
this front tonight and early Wednesday morning with the main
hazards to mariners consisting of locally enhanced winds and
waves, hail, and heavy rain resulting in visibilities below 1
nautical mile at times.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Small craft advisories are possible in the wake of a cold front
early Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight and early Wednesday.
In the hours before
Special weather statement, Apr 3, 5:32 PM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
632 PM CDT TUE APR 3 2018
TXZ163-176-177-196-198-040000-
Walker TX-Madison TX-Brazos TX-Grimes TX-Houston TX-
632 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRIMES...
NORTHEASTERN BRAZOS...SOUTHWESTERN HOUSTON...MADISON AND WEST CENTRAL
WALKER COUNTIES UNTIL 700 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Kurten, or 15 miles southwest of Madisonville, moving
east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madisonville, Iola and North Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Texas.
LAT...LON 3083 9558 3076 9618 3085 9623 3109 9581
3109 9577 3111 9577 3115 9571
TIME...MOT...LOC 2331Z 248DEG 41KT 3083 9612Special weather statement, Apr 3, 5:58 PM CST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
658 PM CDT TUE APR 3 2018
TXZ163-164-176-177-198-040030-
Walker TX-Madison TX-Grimes TX-Houston TX-Trinity TX-
658 PM CDT TUE APR 3 2018
...SPECIAL WEATHER STATEMENT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Madisonville, moving east at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Northwestern Huntsville, Madisonville, Riverside, Bedias, Iola and
Crabbs Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Texas.
LAT...LON 3074 9607 3089 9612 3111 9546 3076 9539
TIME...MOT...LOC 2358Z 248DEG 49KT 3088 9585
Special weather statement, Apr 3, 6:31 PM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
731 PM CDT TUE APR 3 2018
TXZ177-198-199-040100-
Walker TX-Grimes TX-Montgomery TX-
731 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRIMES...
NORTHWESTERN MONTGOMERY AND SOUTHWESTERN WALKER COUNTIES UNTIL 800 PM
CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bedias, or 16 miles south of Madisonville, moving east at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Huntsville, Bedias and Crabbs Prairie.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Texas.
LAT...LON 3060 9601 3079 9599 3077 9551 3062 9555
TIME...MOT...LOC 0031Z 262DEG 33KT 3072 9590
Special weather statement, Apr 3, 6:55 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
755 PM CDT TUE APR 3 2018
TXZ164-177-178-198-199-040130-
San Jacinto TX-Walker TX-Grimes TX-Montgomery TX-Trinity TX-
755 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY...EAST
CENTRAL GRIMES...NORTHWESTERN MONTGOMERY...WESTERN SAN JACINTO AND
WALKER COUNTIES UNTIL 830 PM CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Huntsville, moving east at 40 mph.
Half inch hail and winds in excess of 35 mph will be possible with
this storm.
Locations impacted include...
Huntsville, Trinity, Riverside, Huntsville State Park and Crabbs
Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Texas.
LAT...LON 3059 9589 3073 9589 3100 9530 3054 9537
TIME...MOT...LOC 0051Z 257DEG 37KT 3069 9575
Special weather statement, Apr 3, 8:36 PM CST, 2 hours before
Special Weather Statement
National Weather Service Houston/Galveston TX
936 PM CDT TUE APR 3 2018
TXZ210>212-226-227-040315-
Waller TX-Wharton TX-Colorado TX-Fort Bend TX-Austin TX-
936 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLORADO...NORTH CENTRAL
WHARTON...CENTRAL AUSTIN...WEST CENTRAL FORT BEND AND SOUTHWESTERN
WALLER COUNTIES UNTIL 1015 PM CDT...
At 936 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving east at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Sealy, Columbus, Eagle Lake, East Bernard, Weimar, Wallis, San
Felipe, New Ulm, Cat Spring, Sheridan, Altair, Frelsburg and Rock
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Texas.
LAT...LON 2973 9678 2980 9671 2986 9666 2996 9656
2989 9609 2948 9600 2946 9664 2961 9679
TIME...MOT...LOC 0236Z 276DEG 27KT 2974 9652
HuffmanSpecial weather statement, Apr 3, 10:34 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1134 PM CDT TUE APR 3 2018
TXZ213-214-227-237-238-040515-
Brazoria TX-Chambers TX-Galveston TX-Harris TX-Fort Bend TX-
1134 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...
NORTHEASTERN FORT BEND...NORTHWESTERN CHAMBERS...NORTH CENTRAL
BRAZORIA AND SOUTHEASTERN HARRIS COUNTIES UNTIL 1215 AM CDT...
At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southside Place, or over West University Place, moving east at 35
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pasadena, Pearland, northeastern League City, Baytown, northern
Missouri City, Texas City, northern Friendswood, La Porte, Deer Park,
Stafford, South Houston, Bellaire, West University Place, Seabrook,
Galena Park, Jacinto City, Webster, Hunters Creek Village, Bunker
Hill Village and Piney Point Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Texas.
LAT...LON 2972 9485 2966 9490 2971 9500 2971 9501
2972 9500 2975 9505 2978 9505 2976 9508
2970 9505 2973 9504 2968 9498 2964 9502
2960 9498 2954 9501 2950 9491 2949 9491
2947 9493 2960 9554 2981 9553 2985 9483
TIME...MOT...LOC 0434Z 273DEG 31KT 2971 9543
Huffman